DIVERTICULOSIS FOLLOWING CHEMOTHERAPY?

Has anyone discovered that they have Diverticulosis following chemotherapy?

I am two years post chemo and for several months I have suffered several bouts of Diarrhoea or loose stools. I have never been constipated but my doctor said that I should have a Colonoscopy to rule out secondaries. I had that yesterday and was told that I had Diverticulosis. No Cancer was obvious but biopsies have been taken. Hopefully they will be clear.

I would be interested to hear from anyone who has had the same problem.

Thanks,

E

BUMP

BUMP

Hi

I have not had this, but I do remember a post some time back from one of the ladies on a local area thread saying they had developed it as a side effect of Chemo. It stuck in my mind because I had never heard of it and googled it. Sorry she has not responded, but it was some time back. Hope you find someone soon.

Debx

Hi Deb,

Thanks for trying. I will bump the post up again and see what happens. Not many people on at weekends.
E

Hi I know it’s not the same but I’ve had my first chemo 12 days ago and had a bad stomach since loose soft stomach pain and cramps my bcn sd it might be that I’ve gtg see onc before my next one it’s still hurts and won’t seem to settle after every meal it plays up and I need the loo within 5 min tc laura

I have diverticulosis and have had it for some time, most people as they get older will have diticuli not sure if ive spelt it right. Once i new what the problem was i have managed it with diet and everything is fine. Some people have it and will never know they have it as it doesnt cause them a problem.

Hi Laura,

Sorry you are suffering. You do need to discuss the problem with your Oncologist, he/she will be able to prescribe something to help.

E

Hi Hatty,

Thanks for the reply.

I am being given conflicting info on diet and don’t know which to follow. One says eat lots of seeds and nuts and fruit with pips and another says to avoid all that. At present I am controlling the problem with Fybogel but I would rather do it with diet if I knew which one to follow. I know that I can ask my GP but who knows which idea he will go for. I would rather know what works best for anyone with the problem. Any advice?

Thanks,

E

Hello Emmbee
I am post chemo (FEC and TAX), the last being end March 2010. I too have loose stools but not all the time. I did think it was eating yoghurt that was behind it but that is supposed to be good for you. Sometimes I can go a few weeks ‘normally’ then get the uncomfortable feeling again. Did not relate it to chemo.
Feel as though I am wingeing if I go to the doc with it.
Patricia xxx

Hi Mammie,

I have sent you a PM.

E